Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2005, 7:26 PM CDT for Palo Pinto County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 7:26 PM CDT (00:26 UTC)
- Expired
- May 25, 2005, 8:19 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 260026
SVRFWD
TXC363-260115-
/O.NEW.KFWD.SV.W.0151.050526T0026Z-050526T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT WED MAY 25 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 815 PM CDT
* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM LOCATED 12 MILES NORTH OF MINERAL
WELLS...AND MOVING SOUTH AT 15 MPH. THIS STORM WAS CAPABLE OF
PRODUCING QUARTER TO GOLFBALL SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALESVILLE BY 745 PM
MINERAL WELLS BY 805 PM
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.
LAT...LON 3299 9820 3299 9807 3261 9806 3260 9813
3268 9813 3269 9814 3278 9815 3279 9816
$$2 follow-up statements
000
WWUS54 KFWD 260051
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT WED MAY 25 2005
TXC363-260115-
/O.CON.KFWD.SV.W.0151.000000T0000Z-050526T0115Z/
PALO PINTO TX-
751 PM CDT WED MAY 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR
NORTHEASTERN PALO PINTO COUNTY...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO NICKEL SIZE
HAIL. THIS STORM WAS LOCATED NEAR SALESVILLE...OR ABOUT NEAR
MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MINERAL WELLS BY 805 PM
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3299 9820 3299 9807 3261 9806 3260 9813
3268 9813 3269 9814 3278 9815 3279 9816
$$
65/DD000
WWUS54 KFWD 260119
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED MAY 25 2005
TXC363-260129-
/O.EXP.KFWD.SV.W.0151.000000T0000Z-050526T0115Z/
PALO PINTO TX-
818 PM CDT WED MAY 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALO PINTO COUNTY
HAS BEEN ALLOWED TO EXPIRE...
AT 818 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA...AND THE WARNING EXPIRED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3299 9820 3299 9807 3261 9806 3260 9813
3268 9813 3269 9814 3278 9815 3279 9816
$$
65/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:53 PM CDT, 33 minutes earlier.
Area forecast discussion, May 25, 6:53 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 653 PM CDT WED MAY 25 2005 .PUBLIC UPDATE... HAVE UPDATED ZONES TO REMOVE WATCH FROM SE ZONES. NEW CONVECTION DEVELOPING ACROSS WRN ZONES WHERE CAPE HAS BECOME MAXIMIZED AND OUTFLOW HAS PROVED ENOUGH LIFT FOR STORM INITIATION. 80 && .AVIATION... 620 PM CDT ERRATIC N AND NE WINDS METRO SITES...TO NORTH OF SFC BOUNDARY. ACT STILL IN SE FLOW. AFTER DECOUPLING...EXPECT FLOW TO BCMG E WITH INFLUENCE OF WEST TEXAS TROUGH AND APPROACHING SFC RIDGE NOSING INTO THE CENTRAL PLAINS. WIND SPEEDS SHOULD DIMINISH WITH NIGHTFALL AND REMAIN UNDER 10KTS. AS HIGH PUSHES INTO SOUTHERN PLAINS...NE FLOW WILL RETURN THURSDAY. PRECIP CHANCES DEPEND MAINLY ON MCD DEVELOPMENT NE NEW MEXICO INTO PANHANDLE. WILL CONTINUE PROB30 GROUPS FOR DAYBREAK TSRA...DESPITE 50-60 POPS IN ZFP. WILL ASSESS FURTHER FOR 06Z TAF ISSUANCE WHEN DAYBREAK PROB30 GROUPS WILL NEED TO BE REPLACED. 25 && .DISCUSSION... 307 PM CDT MCS THAT MOVED OUT OF OK AND INTO N TEXAS WAS POISED TO MOVE SE OUT OF OUR CWA BY 4 PM. NEW CONVECTION HAD ALSO DEVELOPED NEAR KSPS. NEW CONVECTION IS EXPECTED TO FORM ACROSS WRN SECTIONS OF N TEXAS WHERE AIRMASS REMAINS UNSTABLE WITH MUCAPE OF 3-4K J/KG. THIS IS ALSO CONSISTENT WHERE ALL MODELS BREAK OUT YET ANOTHER MCS ACROSS TEXAS WITH GOOD QPF OVER OUR WRN CWA. WILL KEEP HIGHEST POPS OUT WEST TONIGHT. RATHER WET PATTERN LOOKS TO LINGER ACROSS THE REGION FOR THE NEXT SEVERAL DAYS AS SURFACE COLD FRONT MOVES INTO THE REGION AND THEN REMAINS STALLED ACROSS N TX. THURSDAY AND FRIDAY APPEAR THE WETTEST WITH SHORT WAVE ENERGY AIDING IN LIFT...BUT MODELS STILL KEEP SOME PRETTY GOOD QPF ACROSS N TEXAS SATURDAY THROUGH MONDAY. ALL THE CLOUD AND PRECIP WL KEEP TEMPS CLOSER TO NORMAL...AND EVEN BLOW NORMAL...THROUGH THE FORECAST PERIOD. /80 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 80 63 81 / 50 60 50 50 WACO, TX 70 84 65 82 / 50 60 40 30 PARIS, TX 64 77 60 79 / 50 30 50 50 DENTON, TX 66 78 62 80 / 50 60 50 50 MCKINNEY, TX 67 79 62 80 / 50 50 50 50 DALLAS, TX 68 80 64 81 / 50 50 50 50 TERRELL, TX 67 80 63 81 / 50 30 50 50 CORSICANA, TX 68 83 64 81 / 50 50 40 40 TEMPLE, TX 72 85 67 83 / 50 50 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /80
In the hours before
Local storm report, May 25, 5:19 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT WED MAY 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG WILLS POINT 32.71N 96.01W
05/25/2005 VAN ZANDT TX EMERGENCY MNGR
POWER POLES SNAPPED, LINES BLOWN DOWN, SIGNS BLOWN OFF
BUILDINGS, TREE LIMBS, PEA HAIL AND MINOR FLOODING IN
STREETSSpecial weather statement, May 25, 6:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 627 PM CDT WED MAY 25 2005 TXZ116-117-260030- PALO PINTO-PARKER- 627 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A DEVELOPING STRONG THUNDERSTORM 3 MILES SOUTHWEST OF PERRIN...OR 13 MILES NORTH OF MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH. HALF INCH DIAMETER HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. CITIES IN THE PATH OF THIS STORM INCLUDE COOL...MINERAL WELLS... SALESVILLE AND MINERAL WELLS STATE PARK. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR PARTS OF PALO PINTO COUNTY AND PARKER COUNTY BY 700 PM IF THIS STORM CONTINUES TO STRENGTHEN.
Special weather statement, May 25, 6:33 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT WED MAY 25 2005 TXZ133-260030- JOHNSON- 633 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GODLEY...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE...GODLEY AND CLEBURNE STATE PARK. IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR PARTS OF WESTERN JOHNSON COUNTY BY 7 PM.
Special weather statement, May 25, 6:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 655 PM CDT WED MAY 25 2005 TXZ144-145-260100- BOSQUE-HILL- 655 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 2 MILES WEST OF CLEBURNE STATE PARK...OR 12 MILES SOUTHWEST OF CLEBURNE...MOVING SOUTHEAST AT 20 MPH. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR EASTERN BOSQUE AND WESTERN HILL COUNTIES BY 730 PM IF THIS STORM MAINTAINS ITS INTENSITY. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS MAY MOVE INTO NORTHWEST HILL AND NORTHEAST BOSQUE COUNTY BY 730 PM. CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...WHITNEY AND LAKE WHITNEY STATE PARK.
Special weather statement, May 25, 6:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 659 PM CDT WED MAY 25 2005 TXZ130-260100- ERATH- 659 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF HUCKABAY...OR 12 MILES NORTHWEST OF STEPHENVILLE...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HUCKABAY...LINGLEVILLE AND STEPHENVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, May 25, 7:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT WED MAY 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0658 PM HAIL 5 N COOL 32.87N 98.01W
05/25/2005 0.75 INCH PARKER TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 63 min |
| May 25, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 38 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 56 min |
| May 25, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 36 min |
| May 25, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 65 min |
| May 25, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.